Alert archive / Michigan / River Flood Warnings in 2017

River Flood Warning 28, NWS Grand Rapids, MI

April 20, 2017Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Apr 20, 2017, 9:34 PM EDT for Kalamazoo County, Michigan. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Apr 20, 2017, 9:34 PM EDT (01:34 UTC)
Expired
Apr 24, 2017, 10:27 PM EDT
In force
4 days
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
Minor

County Kalamazoo County, MI

The radar

The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Portage River near Vicksburg (VCKM4).

Action stage
4.5 ft
Minor stage
5 ft
Moderate stage
7 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

969 
WGUS43 KGRR 210134
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
934 PM EDT THU APR 20 2017

...The National Weather Service in Grand Rapids has issued a flood 
warning for the following rivers in Southwest Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.The last 24 hours brought rainfall totals nearing one inch in some
places with basin averages between one-half and one-quarter of an
inch. Saturated soils and elevated river levels have experienced
quick responses and will continue to see rises over the next several
days. Fortunately, dry weather is forecast through the weekend and
into early next week, which will provide plenty of response time for
runoff to make it downstream. Active weather is expected to return
through the middle of next week. The following forecast is based on
observed and forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Even 6 inches of fast-moving flood water can knock 
you off your feet... and a depth of 2 feet will float your car.  
Never try to walk... swim... or drive through such swift water.  If 
you come upon flood waters... stop... turn around and go another way.


This warning will be in effect until the river falls below its flood 
stage.  

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-220334-
/O.NEW.KGRR.FL.W.0028.170421T0134Z-170425T0000Z/
/VCKM4.1.ER.000000T0000Z.170421T0600Z.170424T0000Z.UU/
934 PM EDT THU APR 20 2017

The National Weather Service in Grand Rapids has issued a 

* Flood Warning for 
  the Portage River Near Vicksburg.
* until Monday evening.
* at 09 PM Thursday the stage was estimated to be near 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river is forecast to hold near 5.0 feet
  through the weekend.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river
* Flood history, this crest compares to a previous crest of 5.0 feet 
  on Apr 20 2013.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

jam
8 follow-up statements
652 
WGUS83 KGRR 211448
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 AM EDT FRI APR 21 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.Thursday rain totals around an inch near Vicksburg have brought the
Portage River back above flood stage. The river will crest slightly
above flood stage soon, and is expected to slowly recede in the coming
days. The next chance of rain is Tuesday night. The following forecast
is based on observed and forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-221648-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170425T0000Z/
/VCKM4.1.ER.170421T0759Z.170421T1800Z.170425T0000Z.UU/
1048 AM EDT FRI APR 21 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Monday evening.
* At 7:45 AM Friday the stage was 5.02 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 5.1 feet by 
  Friday evening. The river will fall below flood stage early next 
  week.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.1 feet 
  on Mar 1 2017. 

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

CAS
057 
WGUS83 KGRR 220145
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 PM EDT FRI APR 21 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.The river at Vicksburg continues to hover near flood stage. Only
minor impacts are expected to low lying areas along the river. Dry
conditions through the weekend will allow river levels to slowly
recede through the beginning of next week. The following forecast is
based on observed and forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-230345-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
945 PM EDT FRI APR 21 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday afternoon.
* at  9 PM Friday the stage was estimated to be near 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river will continue to fall below flood stage by 
  Wednesday early afternoon.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

jam
074 
WGUS83 KGRR 221400
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT SAT APR 22 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.The river at Vicksburg continues to hold near flood stage. Only
minor impacts are expected to low lying areas along the river. Dry
conditions into the first part of next week allow river levels to 
slowly recede. The following forecast is based on observed and 
forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-231600-
/O.CON.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
1000 AM EDT SAT APR 22 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday afternoon.
* Current observed data was not available. The stage Saturday morning 
  was estimated to be around 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river will remain near 5.0 feet over the next several
  days.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

CAS
945 
WGUS83 KGRR 230127
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EDT SAT APR 22 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.The river remains elevated near flood stage. Dry conditions are
still anticipated to hold through early next week with gradually
falling river levels. An active pattern will return by Wednesday
and may continue through the end of the week. There is the potential
for excessive rainfall through the later half of the week. Forecast
updates will continue to provide more details as the week progresses.
The following forecast is based on observed and forecast 24 hour
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-240327-
/O.CON.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
927 PM EDT SAT APR 22 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday afternoon.
* The is no current observed stage. The stage was estimated to be
  near 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river will hold steady over the week, before
  gradually falling below flood stage early Wednesday afternoon.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

jam
861 
WGUS83 KGRR 231427
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 AM EDT SUN APR 23 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.The river remains elevated near flood stage. Dry conditions are
still anticipated to hold through Tuesday with gradually falling 
river levels. An active pattern will return by Wednesday and may 
continue through the end of the week. There is the potential 
for excessive rainfall through the later half of the week. Forecast 
updates will continue to provide more details as the week progresses.
The following forecast is based on observed and forecast 24 hour 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-241627-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170426T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
1027 AM EDT SUN APR 23 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Wednesday afternoon.
* Flood stage is 5.0 feet.
* Current observed data was not available. The estimated stage as 
  of Sunday morning was around 5.0 feet.
* Forecast, the river is forecast to remain near 5.0 feet over the 
  next couple days but will gradually fall.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

CAS
312 
WGUS83 KGRR 240136
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
936 PM EDT SUN APR 23 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.The river remains elevated near flood stage. Dry conditions are
still anticipated to hold through Wednesday afternoon with gradually falling river levels. An active pattern will return by Wednesday night 
and may continue through the end of the week. There is the potential 
for locally heavy rainfall through the later half of the week. Forecast 
updates will continue to provide more details as the week progresses.
The following forecast is based on observed and forecast 24 hour 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-250336-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
936 PM EDT SUN APR 23 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday afternoon.
* Flood stage is 5.0 feet.
* Current observed data was not available. The estimated stage as
  of this evening is 5.0 feet.
* Forecast, the river is forecast to remain near 5.0 feet over the
  next day or two before gradually falling. 
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$
747 
WGUS83 KGRR 241415
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EDT MON APR 24 2017

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.Mostly dry weather is expected through Tuesday and perhaps most of
Wednesday, with rain likely Wednesday night to Thursday and again 
over the weekend. The Portage River is at or around flood stage and
is expected to slowly recede over the next few days. The river has 
the potential to flood again if heavy rain materializes on Thursday
and this weekend. The following forecast is based on observed and
forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-251615-
/O.CON.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
1015 AM EDT MON APR 24 2017

The Flood Warning continues for
  the Portage River Near Vicksburg.
* until Thursday afternoon.
* Flood stage is 5.0 feet.
* The stage was estimated to be around 5.0 feet Monday morning.
* Forecast, the river is forecast to remain near 5.0 feet over the 
  next day or two while gradually falling.
* Impact, at 5.0 feet...Expect overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017. 

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

CAS
709 
WGUS83 KGRR 250227
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 PM EDT MON APR 24 2017

 ...The Flood Warning has been cancelled and downgraded to a Flood 
Advisory for the following river in Southwest Lower Michigan...

  Portage River Near Vicksburg affecting Kalamazoo County

.Dry weather is expected through Wednesday afternoon, which will allow rivers to continue receding. Rain chances will return late Wednesday into Thursday and Saturday into Sunday, with totals by next Monday potentially exceeding two inches in a number of river basins. As rivers are still running higher than normal for the time of year, they will be prone to minor flooding once again if heavy rain materializes. The following forecast is based on observed and forecast 24 hour precipitation only.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio station for further 
information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr 

&&

MIC077-250257-
/O.CAN.KGRR.FL.W.0028.000000T0000Z-170428T1200Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170427T1200Z.UU/
1027 PM EDT MON APR 24 2017

The Flood Warning is cancelled for
  the Portage River Near Vicksburg.
* at  6:15 PM Monday the stage was 4.99 feet.
* Flood stage is 5.0 feet.
* Forecast, the river is expected to slowly fall through Wednesday
  afternoon. 
* Impact, at 4.99 feet...Expect minor overflows into wooded areas and 
  farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet 
  on Mar 31 2017.  

&&

LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
      4211 8544 4208 8547             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:38 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 20, 7:38 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
738 PM EDT Thu Apr 20 2017

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 322 PM EDT Thu Apr 20 2017

Showers and thunderstorms will end this evening as a cold front
moves across Lower Michigan. High pressure will then build into the
region providing sunshine from late Friday through the end of the
weekend. Night time tempeatures will be cool Friday night and
Saturday night and patchy frost is possible.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 322 PM EDT Thu Apr 20 2017

Forecast concerns deal with convection this evening and the
potential for frost Friday night and Saturday night.

Latest sfc obs shows low pressure over Lake Michigan with a warm
front extending southeast from near Grand Haven to just south of GRR
to north of Jackson. The cold front stretched from the low south to
near the Il/In border.  An area of showers/storms was moving east
across the eastern cwa producing small to medium size hail. This
precipitation will move east of the cwa by 4 pm or so. Then what? It
appears as though we'll have a couple of hours in which the
atmosphere may be able to destabilize again before the cold front
sweeps east. Latest hi res vis loop shows clearing skies developing
over far southwest Lower Michigan. If this continues the I-94
corridor may see storms redevelop in a couple of hours and these
storms could be strong/severe too. Moderate shear 40-50kts exists
along with 500-1000 j/kg sbcape in the warm sector. The HRRR indeed
shows storms developing over Calhoun county around 5 pm and moving
east by 7 pm. The current severe thunderstorm watch remains in
effect until 8 pm.

Mostly cloudy skies will continue tonight as the upper trough swings
through. Friday will be chilly with highs 45-50. Skies will
gradually clear Friday afternoon setting the stage for cold
temperatures Friday night. We expect temperatures to fall into the
mid 30s both Friday night and Saturday night. Given the abundant low
level moisture in place, frost seems like a real possibility
along/south of I-96; we added patchy frost to the grids both nights.

.LONG TERM...(Sunday through Thursday)
Issued at 322 PM EDT Thu Apr 20 2017

The beginning of this period will have near normal temperatures and
dry weather.  However toward the end of this period we get back into
a warm and wet period with thunderstorms likely.

The big picture is similar to yesterday, our East Asian Jet will be
weak early in the period.  That allows the upper low over Hudson Bay
to dig just far enough south (southern edge of the upper level
circulation) into the Upper Great Lakes over this coming weekend so
as to blocks the next Pacific system to our south.  This will also
allow dry weather with a warming trend early next week for Southwest
Michigan.

By early next week the East Asian jet feature comes back across most
of the Pacific and that digs a western trough. Over time that trough
slowly moves inland enough to bring showers and thunderstorms with
warmer temperatures to this area by Wednesday.  This will be just
the begging of an extend wet period that will likely last more than
a week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 738 PM EDT Thu Apr 20 2017

Most of the region was VFR behind the thunderstorms, but some
areas across Central Lower still was seeing IFR conditions.

The ceilings will trend down overnight, with MVFR, fuel alternate
ceilings developing. At this point expect there will be enough
wind to help keep ceilings from falling into the IFR range.

Into Friday morning the ceilings will lift, expecting a return to
VFR by the 14-17Z time frame. The VFR should continue for the rest
of the day.

WNW winds will continue at 15 to 20 knots through the next 24
hours.

&&

.MARINE...
Issued at 322 PM EDT Thu Apr 20 2017

No changes to the headline. Waves will slowly diminish Friday as
high pressure builds over the lake.

&&

.HYDROLOGY...
Issued at 1142 AM EDT Thu Apr 20 2017

Thursday morning rain totals surpassed 1 inch in Mason, Ottawa,
and northern Kent counties. Generally two thirds of an inch fell
upstream of Croton and one third fell upstream of Evart.
Expecting only a slight additional rise at Evart, while Croton
could reach bankfull on Friday. Looking Glass and Sycamore avoided
the heaviest rain while Maple caught some of it. While flood
stage being reached is not the most likely scenario, Looking Glass
appears to be the most vulnerable of all the rivers if it gets
repeated storms Thursday afternoon. Fortunately, dry weather is
expected Friday into early next week.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 6 PM EDT Friday for LMZ844>849.

&&

SYNOPSIS...04
SHORT TERM...04
LONG TERM...WDM
AVIATION...JK
HYDROLOGY...CAS
MARINE...04
Hazardous weather outlook, Apr 20, 11:24 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
1124 AM EDT Thu Apr 20 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-211530-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1124 AM EDT Thu Apr 20 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

There is a slight risk for severe thunderstorms southeast of Grand
Rapids and an enhanced risk of severe thunderstorms near Jackson
this afternoon. The main threats will be large hail and damaging
winds. An isolated tornado cannot be ruled out over southeastern
sections of the forecast area.

Locally heavy rain may lead to ponding of water on area roadways.
Area streams and rivers will likely rise and some small streams by
rise out of their banks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The next threat for thunderstorms, some possibly strong, is in
the Tuesday evening into Wednesday morning time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter may self activate as needed this afternoon.

LMZ844>849-211530-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1124 AM EDT Thu Apr 20 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Winds and waves will remain hazardous to small craft through
tonight. Thunderstorms, some possibly strong are expected into mid
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds and waves will remain hazardous to small craft through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter may self activate as needed this afternoon.

wdm

In the hours before

Local storm report, Apr 20, 3:43 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT THU APR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND GST     3 WNW JACKSON           42.26N 84.46W
04/20/2017  M40 MPH          JACKSON            MI   ASOS

            ASOS STATION JXN, JACKSON COUNTY-REYNOLDS
            FIELD AIRPORT.

&&

CAS
Local storm report, Apr 20, 3:47 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT THU APR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             2 NNW JACKSON           42.26N 84.42W
04/20/2017  E0.50 INCH       JACKSON            MI   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL. SOME APPROACHING A
            HALF INCH.

&&

CAS
Local storm report, Apr 20, 5:15 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT THU APR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       7 SW OVID               42.93N 84.46W
04/20/2017  M1.85 INCH       CLINTON            MI   COCORAHS

            10 HOUR TOTAL.

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:41 PM EDTRiver Flood AdvisoryGRRKent6 days
Apr 20, 9:41 PM EDTRiver Flood AdvisoryGRRBarry6 days

Nearby

River Flood Warnings in Michigan, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.